Limits...
A case report of eosinophilic myocarditis and a review of the relevant literature.

Li H, Dai Z, Wang B, Huang W - BMC Cardiovasc Disord (2015)

Bottom Line: Symptoms may be severe, and, lead to rapidly-fatal outcomes.Finally, high-dose corticosteroids were used to reverse the cardiac injury and to improve the clinical outcome.Antituberculosis drugs can cause eosinophilic infiltration of, and damage to, the myocardium leading to rapid progression of the clinical symptoms.

View Article: PubMed Central - PubMed

Affiliation: Department of Cardiology, The First Affiliated Hospital of Wenzhou Medical University, Wenzhou, 325000, China. lihaiying111@gmail.com.

ABSTRACT

Background: Eosinophilic myocarditis (EM) is a relatively rare condition that may result from parasitic infections and allergic disease. Antituberculosis drugs may lead to focal myocardial infiltration by eosinophils (eosinophilic myocarditis). Symptoms may be severe, and, lead to rapidly-fatal outcomes. Early diagnosis and high-dose corticosteroids are the cornerstone of treatment, and, may lead to restoration of cardiac function with full recovery.

Case presentation: We report a case of eosinophilic myocarditis secondary to eosinophilia caused by antituberculosis drugs with markedly elevated ECP, focal eosinophilic infiltration in CMR imaging and endomyocardial biopsy. Finally, high-dose corticosteroids were used to reverse the cardiac injury and to improve the clinical outcome.

Conclusion: Antituberculosis drugs can cause eosinophilic infiltration of, and damage to, the myocardium leading to rapid progression of the clinical symptoms. Myocardial biopsy is helpful in diagnosing the disease in the early stages and high-dose corticosteroids effectively improves the prognosis of this disease.

No MeSH data available.


Related in: MedlinePlus

Head MRI. A. Head MRI taken on February 24; B. Head MRI taken on March 13. Comparison of the results of the head MRIs revealed the continued presence of meningeal infiltration and no obvious improvement in the parenchymal nodules in the brain.
© Copyright Policy - open-access
Related In: Results  -  Collection

License 1 - License 2
getmorefigures.php?uid=PMC4359588&req=5

Fig3: Head MRI. A. Head MRI taken on February 24; B. Head MRI taken on March 13. Comparison of the results of the head MRIs revealed the continued presence of meningeal infiltration and no obvious improvement in the parenchymal nodules in the brain.

Mentions: Repeated head MRIs revealed the continued presence of meningeal infiltration and no obvious improvement in the parenchymal nodules in the brain (Figure 3). Cardiac MRI showed significant enhancement of an irregular stripe signal after left ventricular subendocardial enhancement in the delay period and abnormal enhancement of patch and stripe signal in the ventricular septum (Figure 4).Figure 3


A case report of eosinophilic myocarditis and a review of the relevant literature.

Li H, Dai Z, Wang B, Huang W - BMC Cardiovasc Disord (2015)

Head MRI. A. Head MRI taken on February 24; B. Head MRI taken on March 13. Comparison of the results of the head MRIs revealed the continued presence of meningeal infiltration and no obvious improvement in the parenchymal nodules in the brain.
© Copyright Policy - open-access
Related In: Results  -  Collection

License 1 - License 2
Show All Figures
getmorefigures.php?uid=PMC4359588&req=5

Fig3: Head MRI. A. Head MRI taken on February 24; B. Head MRI taken on March 13. Comparison of the results of the head MRIs revealed the continued presence of meningeal infiltration and no obvious improvement in the parenchymal nodules in the brain.
Mentions: Repeated head MRIs revealed the continued presence of meningeal infiltration and no obvious improvement in the parenchymal nodules in the brain (Figure 3). Cardiac MRI showed significant enhancement of an irregular stripe signal after left ventricular subendocardial enhancement in the delay period and abnormal enhancement of patch and stripe signal in the ventricular septum (Figure 4).Figure 3

Bottom Line: Symptoms may be severe, and, lead to rapidly-fatal outcomes.Finally, high-dose corticosteroids were used to reverse the cardiac injury and to improve the clinical outcome.Antituberculosis drugs can cause eosinophilic infiltration of, and damage to, the myocardium leading to rapid progression of the clinical symptoms.

View Article: PubMed Central - PubMed

Affiliation: Department of Cardiology, The First Affiliated Hospital of Wenzhou Medical University, Wenzhou, 325000, China. lihaiying111@gmail.com.

ABSTRACT

Background: Eosinophilic myocarditis (EM) is a relatively rare condition that may result from parasitic infections and allergic disease. Antituberculosis drugs may lead to focal myocardial infiltration by eosinophils (eosinophilic myocarditis). Symptoms may be severe, and, lead to rapidly-fatal outcomes. Early diagnosis and high-dose corticosteroids are the cornerstone of treatment, and, may lead to restoration of cardiac function with full recovery.

Case presentation: We report a case of eosinophilic myocarditis secondary to eosinophilia caused by antituberculosis drugs with markedly elevated ECP, focal eosinophilic infiltration in CMR imaging and endomyocardial biopsy. Finally, high-dose corticosteroids were used to reverse the cardiac injury and to improve the clinical outcome.

Conclusion: Antituberculosis drugs can cause eosinophilic infiltration of, and damage to, the myocardium leading to rapid progression of the clinical symptoms. Myocardial biopsy is helpful in diagnosing the disease in the early stages and high-dose corticosteroids effectively improves the prognosis of this disease.

No MeSH data available.


Related in: MedlinePlus